Format

Send to

Choose Destination
J Dtsch Dermatol Ges. 2003 Dec;1(12):962-4.

[Temporary tattooing with henna induces contact allergy to textile dyes].

[Article in German]

Author information

1
Klinik und Hochschulambulanz für Dermatologie, Charité--Universitätsmedizin Berlin, Campus Benjamin Franklin, Berlin. anett.bosch@gmx.de

Abstract

A woman developed widespread contact dermatitis after temporary tattooing with henna, caused by paraphenylenediamine (PPD) which had been added to the henna as an enhancer. The patient recovered after treatment; a week later an acute generalized rebound occurred after she wore dark clothing (black chador). Patch tests revealed type-IV allergy to PPD, along with multiple sensitisations to other textile dyes (disperse orange 3, para-aminoazobenzole, Bismark brown R). Temporary henna tattoos are not always harmless holiday souvenirs. The addition of color enhancers such as PPD into henna may lead to multiple contact allergies to other textile dyes.

PMID:
16285649
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center